MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 8-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 8-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2815G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a trans free flap procedure on (b)(6) 2020 and the suture was used.When a doctor was about to anastomose vessel under a microscope, the suture split like a hair down the center of the strand.Another like suture with the same lot number was used to complete procedure successfully without delay.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/27/2020.H3 evaluation: an empty opened box and unopened samples of were received for analysis.The complaint sample was not received.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand with no defects, damages or suture breakages observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was found and the tested samples met the finished goods requirements.

Brand Name
ETHILON SUTURE 5"(13CM) 8-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9935389
Report Number2210968-2020-02733
Device Sequence Number754597
Product Code GAR
UDI-Device Identifier10705031004023
UDI-Public10705031004023
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number2815G
Device Catalogue Number2815G
Device Lot NumberPHB904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/27/2020
Patient Sequence Number1